Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Chapped lips, flaky skin, blisters, red marks, numbness, neosporin treatment

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
My lips were chapped and I was biting my lip and touching it to remove the flaky skin. The next morning I had a blister on my lip. I put Neosporin on and it burned and tingled. The blister went away in a day, but two weeks later, I still have a red XXXXXXX and it has numbness and tingling. Should I be worried? Is it just and infection? My grandfater passed away from lip cancer so I am concerned.
Posted Wed, 2 May 2012 in Skin Hair and Nails
Answered by Dr. Raju A.T 44 minutes later

Thanks for your query,

The blister you developed is no doubt an infection probably bacterial , And the treatment of it with Neosporin supports the fact well.

The area of the lips and the oral cavity is covered with mucous membrane which have capabilities of faster healing , the healing process involves laying up of a new skin ( mucous membrane) layer along with new nerve endings which are the reason for the tingling sensation and numbness . The redness is due to the new skin or due to the scar tissue , both of which are normal.

I shall conclude saying that you may not worry at al.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor